MAUDE Adverse Event Report: Ethicon Inc. ETHILON; Suture, Nonabsorbable, Synthetic

Ethicon Inc. ETHILON; Suture, Nonabsorbable, Synthetic
Catalog Number 697G
Medical Device Problem Codes Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.It was reported by a sales rep that, during an unknown plastic surgery, the doctors felt something wrong when 697g was used.The needle at the proximal end was unusually bent.A few needles were used from the same box, but they all seemed to be unusually bent.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturing record evaluation was performed for the finished device lot number and identified a ncr related to the reported incident.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The final quality release criteria were met before this batch was released for distribution.H3 investigational summary: the product was returned to ethicon for evaluation.Seven (7) unopened samples were received for analysis.Product code 697g with lot 10b3qs.To assess the condition of the returned samples, the packets were opened and the needles were removed from their trays.All needles were found to be bent in the swage area and body needle.Based on the information currently available, bending needle was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ETHILON
Common Device Name
Suture, Nonabsorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50860056
Report Number2210968-2026-09502
Device Sequence Number15865971
Product Code GAR
UDI-Device Identifier10705031008540
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number697G
Device Lot Number10B3QS
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/12/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2648650-09/22/2026-002-R
Patient Sequence Number1
Patient SexUnknown